Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Lightheadedness, fainting, weakness in limbs, tingling, MRI normal. Worried about situation worsening

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9091 Questions
Dear doctors, I've been experiencing lightheadedness for the past few months but it didn't bother me too much til recently. I fainted on 2 occasions now, the latest occurrence left my left handside limbs heavy and weak with tingles in my leg. An MRI of the brain and neck and blood tests revealed nothing out of the ordinary. I was fine the day after but have again experienced the same feeling of lightheadedness wanting to faint on a few days following. Experiencing the same feeling right at the moment together with a feeling a number of muscles in my body want to go into a spasm. This makes me a bit panicky and when I feel stressed it worsens the situation. I googled, as you do, the symptoms and magnesium and calcium deficiency as well as stress were mentioned on a few occasions. Im scared this might get worse as I'm stressing that something might happen when I'm on the train or at work. Your thoughts will be welcomed. Kind regards.. XXXXXXX
Posted Mon, 21 May 2012 in Brain and Spine
Answered by Dr. Praveen Tayal 28 minutes later
Thanks for posting your query.
Repeated spells of dizziness with fainting that too within a few days definitely need attention. Dizziness can be there due to multiple reasons but at your age there are three possibilities that are coming to my mind-
1. Anaemia- reduced blood hemoglobin levels. This can be ruled out by getting a complete blood picture done.
2.Cardiac problem- Missing heart beats are one of the common causes of dizziness or it might happen due to some irregularities in the cardiac impulse. This can be ruled out on having an ECG done.
3.Weakness, any infections in the recent past, lack of proper regular meals, electrolyte imbalance, transient ischaemic attack, as a side effect of some medicines, etc.
All these factors will have to be ruled out with the help of your physician to come to the actual problem for treatment.
You can help yourself by-
1.Sit immediately when you feel dizzy to avoid any possible injuries
2. Avoid taking on high stress or concentration requiring activities such as driving a car or operating machinery if you experience frequent dizziness spells
3.Rise slowly from bed or spend a few minutes in bed before waking up this helps normalize blood pressure
Regular intake of rejuvenating electrolyte XXXXXXX fluids will be helpful.
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Follow-up: Lightheadedness, fainting, weakness in limbs, tingling, MRI normal. Worried about situation worsening 14 hours later
Dear Dr Tayal, thank you for your response. Just wondering if the feedback is applicable to the muscle issues as well? the muscles wanting to cramp or seize up ongoing- in my hands, legs and arms. I have to constantly concentrate on trying to relax my body abd then iff course there is the wanting to faint Ongoing. It's the most bizarre condition. Reminds me of when I contracted vertigo for no reason.
Thank you.. XXXXXXX
Answered by Dr. Praveen Tayal 12 minutes later
Thanks for writing again.
The muscle cramps are also likely to be related to the dizziness you feel as there might be reduced oxygen supply during the period. Electrolyte imbalance or hormonal irregularities can also cause such symptoms.
You do need a personalized examination and investigations to find out the exact cause under the care of your physician.
Hope this answer is helpful.
Do accept the answer in case there are no follow up queries.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor